# SDR CA040226002

- Difficulty date: February 17, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Bolkms BO105S
- Aircraft time: 8,431 hours
- Engine: Allsn 250C20
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 10531980
- Condition: Peeling
- Location: Tail Rotor
- Component: Tail Rotor, Urocop
- Component part number: 10531702
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) TAIL ROTOR BLADES RECEIVED FROM MFG WITH THE PAINT REFINISHED AFTER REPAIR OR INSPECTION ARE PEELING OR SHREDDING TO THE BLADE BODY SURFACE BELOW.  THIS IS OCCURRING USUALLY WITHIN THE FIRST 100 HOURS OF OPERATION.  THE NEW REFINISHED PAINT SURFACE IS THICK ENOUGH TO PROTRUDE CONSIDERABLY ABOVE THE LEADING EDGE ABRASION STRIP CAUSING THE PAINT TO PEEL BACK ON THE SURFACE OF THE BLADE, CAUSING IMBALANCE, AND BLADE SURFACE TO BE SUSCEPTIBLE TO MOISTURE. THE PAINT REFINISHING PROCESS APPEARS TO BE TOO THICK WITH NO TRANSITION POINT TO THE LEADING EDGE ABRASION STRIP. THIS IS AN ON GOING PROBLEM INVOLVING NUMEROUS TAIL ROTOR BLADE SETS FOR THE PAST 18 MONTHS.
